SciELO - Scientific Electronic Library Online

 
vol.85 issue2Cirugía de Fontan: complicaciones posquirúrgicas. Medellín, ColombiaPropranolol en el tratamiento de los hemangiomas: una alternativa terapéutica author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • Have no similar articlesSimilars in SciELO

Share


Archivos de Pediatría del Uruguay

On-line version ISSN 1688-1249

Abstract

BAZZINO, Fernando; DEL CIOPPO, Florencia; PASCALE, Antonio  and  DALL´ORSO, Patricia. Intoxicación por imidazólicos en pediatría: Experiencia del Centro de Información y Asesoramiento Toxicológico en niños y adolescentes. Arch. Pediatr. Urug. [online]. 2014, vol.85, n.2, pp.95-101. ISSN 1688-1249.

Introduction: naphazoline type imidazole derivatives are used as local vasoconstrictors, nasal and ophthalmic decongestants. Potentially severe acute poisoning in children use is described. Know about the disease epidemiology, toxicological aspects and clinical presentation can contribute to reduce their incidence. Objectives: communicate the experience of the Montevideo Poison Control Center (PCC) in children under 15 years exposed to imidazole derivatives, and present 3 clinical cases of children intoxicated by naphazoline assisted in the pediatric emergency room of the British Hospital (BH). Material and methods: retrospective study of phone consultations by exposure to imidazole derivatives at Montevideo PCC from January 1st of 2010 to December 31st of 2012. Medical records review of 3 poisoned children by naphazoline assisted in 2013 in the BH. Results: Montevideo PCC registered 27 cases, with average age of 2 years and 10 months. Naphazoline was the most frequent agent involved (n = 23). Intranasal route administered by a family member without medical indication, and non-intentional ingestion were the most frequent circumstances of exposure. The three children assisted in the BH emergency department were serious ill patients. Depression of consciousness, altered mental status, peripheral hypoperfusion, hypothermia, bradycardia and transient hypertension or hypotension, were the predominant symptoms. Conclusions: use of imidazolic derivatives generates great risk of acute intoxication. Young children are the most affected despite the typical form of clinical presentation can be confused with other severe diseases. The pediatrician has a critical role in preventing formally and discouraging its use.

Keywords : NAPHAZOLINE; POISONING; CHILD.

        · abstract in Spanish     · text in Spanish     · Spanish ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License